Taking zoloft AND adderall(adderrall) - dosage questions
I am a stay at home mother with three young boys. I have been taking zoloft (100mg daily) for depression for about nine years. The only times I was not taking zoloft is during my second and third pregnancies (and, boy, it was tough). Zoloft has changed my life - and my family's happiness.
Just recently I was also diagnosed with ADD. My doc gave me adderall (adderrall) 10mg IR to try. The first day was wonderful - I was able to slow down and focus and much of the frantic feelings I normall have were gone. I even had a calm, "happy" feeliing, too. Since then, I've had weekly checkups to monitor my dosage and my doctor and I have slowly worked up to 30 mg of adderall (adderrall) a day (20mg XR AM and 10 IR PM). Since that first week I've been feeling TIRED when taking my adderall (adderrall) and don't think it's working very well anymore.
I asked my doc today at my weekly checkup if we should try to raise my adderall (adderrall) dosage, and she said that maybe we should try to lower my zoloft dosage instead - that might be what is causing my tiredness (when combined with the adderall (adderrall)). Since I've been on 100mg daily for YEARS and it works very well for me, I'm frightened to lower my zoloft dosage. I see Adderall (adderrall) as a drug to help me when I need it (and maybe not take it all day every day), but zoloft is something that I can't choose to take or not to take. . . .I need it on a daily basis or I notice a difference big time.
My first question is - is it really safe to take Zoloft and Adderall (adderrall) at the same time? Secondly, how can I get the benefit of both drugs without this tiredness. Should we decrease zoloft, increase adderall (adderrall), try another ADD med??
I also don't understand how the two interact in my body - don't they do different things?
Thanks for any help, experiences, or insight. . . .especially from a medical professional.
I have read on other health boards that mixing antidepressants and Adderall (adderrall) should not have interactive side effects. Both, however, have different side effects of their own. Since you have not noticed the fatigue during the 9 years you've been taking Zoloft, it would only make sense that Adderall (adderrall) is the main cause of it now.
It's obvious that you are comfortable with and trust Zoloft to continue to do the wonderful job its been doing for so long, so I personally wouldn't stop now. Why cause yourself/body any extra stress?
If this ADD is truly something you need to be medicated for, then maybe do as you suggested-- take as needed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.